MAUDE Adverse Event Report: IN2BONES SAS QUANTUM®; QUANTUM® RESECTION GUIDE FOR TALAR CHAMFER S3

IN2BONES SAS QUANTUM®; QUANTUM® RESECTION GUIDE FOR TALAR CHAMFER S3
Catalog Number M05 01001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch record 1906214/1 was reviewed and found to be compliant: (b)(4) products were released on january 14th, 2021.The products were machined by phen'x as per (b)(4).1 quality file reported on this batch, that could not have caused the issue reported: (b)(4): concessions regarding first batches manufacturing of the quantum reusable instruments.At the date on june 15th, 2023: no other complaints reported on this batch.The product was returned: the defect is confirmed, the instrument has a broken pin.The instrument was manufactured as per drawings and specifications in force at that time: - m05 01001 : m05 016 rev b + m05 066 rev b.No concern raised on this reference as per pms meeting performed on december 08th, 2022.The root cause determined is a wrong use by the surgeon (cf event description).
 
Event or Problem Description
The quantum® total ankle prosthesis is indicated as a total ankle replacement in primary or revision surgery for patients with ankle joints damaged by severe rheumatoid, post-traumatic, or degenerative arthritis.The quantum® total ankle prosthesis is a fixed-bearing, semi-constraint ankle prothesis with 2 components and composed of: - a tibial component composed of a metallic (ta6v) tibial tray implant fixed to a polymer (uhwmpe) insert, - a metallic (cocr) talar implant reproducing the talus dome anatomy.When all components are implanted, with the insert rigidly locked to the tibial tray, the polyethylene insert acts as a single bearing along the talar dome, enabling flexion/extension and rotation movement at the replaced ankle joint.Each component of the quantum® total ankle prosthesis exists in different sizes and models.Event description: talar chamfer resection guides (intra-operatively) it was reported by the sales rep, during the placement of the talar chamfer resection guides into hard bone, dr.(b)(6) applied pressure to get the instrument in the desired orientation, levering the instrument to adjust the plane.During the placement of the instrument one of the trocar tips located on the bottom of the instrument broke off.The surgeon was able to remove the broken piece from the bone, by placing a k-wire (same size as the broken piece) into the hole and proceeding with reaming for the lug.The broken piece came out with the lug reamer.Note: the surgeon may have forced the instrument into an orientation outside of the intended use.There was no significant impact to the patient or surgery time.The product was returned to in2 bones, usa and will be shipped to you for evaluation.A tracking number will be provided, when shipped.This reportable event is part of a remedition resulting from a 483 letter.

Brand Name
QUANTUM®
Common Device Name
QUANTUM® RESECTION GUIDE FOR TALAR CHAMFER S3
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23096472
Report Number3010470577-2022-08121
Device Sequence Number8731096
Product Code FZX
UDI-Device Identifier03701337601126
UDI-Public3701337601126
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberM05 01001
Device Lot Number1906214/1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale